Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
notanoutsider

Hair Loss (Almost 6Th Month On Accutane)

Recommended Posts

I know this has probably been asked a hundred times, but I wanted to have my own topic, so that I don't hijack anyone else's.

I've been on Accutane for 5 months and 3 weeks today. First 3 months and a half I was with 20mg/day, for 1 month I was on 40mg/day, went back to 20mg/day for almost a month (because of some problems with my lips and eccemas), and went back on 40mg/day a few days ago, so that I can finish by the time I start school next year. Complicated, I know! My course ends on March.

For about 2 weeks I've been noticing more hair loss than usual. I'm a guy, but I like to have my hair a little longer than most guys, nothing hippie-ish though :P It's a little curly, so I've always had some hairs in left in my hand when applying conditioner. Now, however, I get like 7-9 hairs in my pillow, lose about 20-30 hairs in the shower, and some hairs during the day, when I touch my hair with my bare hand (just to comb it or scratch). I lose all kinds of hair: long ones, short ones, thick ones, thin ones.

This part is going to be a little disturbing. I've also lost some pubic hair too. Once at gym class my "special part" (lol) was itchy, so I kept on scratching. Once I got into the shower, I noticed I had a bunch of hairs in my underwear. I've also lost some hair from my eyebrows, my eyelashes, and very little from my legs.

Nobody has commented about my hair because the change isn't noticeable. Maybe they can only see a little of my scalp sometimes, but nothing abnormal. I can notice change though, I definitely don't have as much hair (or as strong/thick as the hair I used to have) as I had a few months ago.

I haven't yet talked to my derm about this but I definitely will in my appointment (11 days from today).It's freaking me out! My face is looking much better now but, thanks to this, I'm still pretty stressed out. What can I temporarily do to reduce this? I'm going to buy a Head&Shoulders shampoo and see if I notice any improvement. I'm also going to shower just once a day and try not to touch my hair at all.

Has anyone else experienced this?

Share this post


Link to post
Share on other sites

I know this has probably been asked a hundred times, but I wanted to have my own topic, so that I don't hijack anyone else's.

I've been on Accutane for 5 months and 3 weeks today. First 3 months and a half I was with 20mg/day, for 1 month I was on 40mg/day, went back to 20mg/day for almost a month (because of some problems with my lips and eccemas), and went back on 40mg/day a few days ago, so that I can finish by the time I start school next year. Complicated, I know! My course ends on March.

For about 2 weeks I've been noticing more hair loss than usual. I'm a guy, but I like to have my hair a little longer than most guys, nothing hippie-ish though tongue.png It's a little curly, so I've always had some hairs in left in my hand when applying conditioner. Now, however, I get like 7-9 hairs in my pillow, lose about 20-30 hairs in the shower, and some hairs during the day, when I touch my hair with my bare hand (just to comb it or scratch). I lose all kinds of hair: long ones, short ones, thick ones, thin ones.

This part is going to be a little disturbing. I've also lost some pubic hair too. Once at gym class my "special part" (lol) was itchy, so I kept on scratching. Once I got into the shower, I noticed I had a bunch of hairs in my underwear. I've also lost some hair from my eyebrows, my eyelashes, and very little from my legs.

Nobody has commented about my hair because the change isn't noticeable. Maybe they can only see a little of my scalp sometimes, but nothing abnormal. I can notice change though, I definitely don't have as much hair (or as strong/thick as the hair I used to have) as I had a few months ago.

I haven't yet talked to my derm about this but I definitely will in my appointment (11 days from today).It's freaking me out! My face is looking much better now but, thanks to this, I'm still pretty stressed out. What can I temporarily do to reduce this? I'm going to buy a Head&Shoulders shampoo and see if I notice any improvement. I'm also going to shower just once a day and try not to touch my hair at all.

Has anyone else experienced this?

http://www.acne.org/.../page__st__3240

I suggest you read through the whole thread. I would stop Accutane! As it states in the RX info it states that it can cause Alopecia that may persist. Also Accutane can disrupt hormones. Having hairloss in other areas is not a good sign.

Edited by oli girl

Share this post


Link to post
Share on other sites

I'll be sure to get some hormones test, but there's no way I'm stopping Accutane after taking it for nearly 6 months. My acne would definitely come back since I still haven't completed my full dose, and I'd have to go on another Accutane course... REALLY not worth it.

Thanks for the info, though.

By the way, no family members have ever experienced hairloss. My father and brother both have really thick hair (my dad is 50 and he has the same hair he had 10 years ago). My mom on the other hand lost some hair due to some medication she had to take, but the doctor told her it was only temporary.

Share this post


Link to post
Share on other sites

Anyone else? I'm starting to really get worried about this... I started hating showering or simply touching my hair. I noticed in the shower today that I'm losing just a few more hairs that are shorter than others, and that some of them are thicker than others.

I can't see my derm until next Wednesday so I really need someone to tell me what I can do to get over this... please & thanks.

Share this post


Link to post
Share on other sites

i was so stressed about hairloss too...

I already feel a lot of hair regrowth since my shedding because i've been taking biotin, omega 3's and occasionally iron supplements.

don't worry your hair will re grow and this is just a phase, does your hair fall out with a root?

Share this post


Link to post
Share on other sites

Uhm, thoose supplements may help you can try them. I am girl so Iron and Biotin did help. Beware though in some people Biotin causes acne. Also remember Roche states that Accutane continues to work up to 2 months after your course is over. If you don't mind chancing a life struggle of hairloss then continue, I read through the the link I posted from on here.

Share this post


Link to post
Share on other sites

Since I'm experiencing hair issues almost all over my body I'm thinking this is temporary... heck, I'm 16, it's too soon for MPB, isn't it? I've read about TE and I think that's what I've got.

Some people say that vitamin supplements have really helped them get their hair back to normal in no more than 2 months. I'm definitely talking to my derm about iron and biotin (right now I have 0 pimples so if it causes a little acne, it will not matter that much), thanks!

Share this post


Link to post
Share on other sites

I wear my hair extensions every day because I feel like my hair is getting thin. It has to be the Accutane. I am on my second month, can it really start that soon? I am looking for a new set because I have had mine for a long time and they are a bit damaged. I would like to try to purchase them online, but don't know where to get them. Does anyone know of anyone who has used

hair extensions? I would like to hear how their experience was. Is there any chance that these are going to damage my real hair? Thanks for the help.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×